Welcome to the Anxiety Forum - A Home for Those with Anxiety, Fear, or Panic Attacks.
Driving 468x60
Results 1 to 2 of 2

Thread: Olanzapine

  1. #1
    imported_admin
    Guest

    Olanzapine

    Hi, I am posting this on behalf of Andrew via an email he sent me:


    I have anxiety/depression diagnosed. I possibly have bi-polar, but it could be my latin blood!

    A few years ago, when I came back to my home town, I developed depression (again!) and eventually saw a SHO. I explained how I could be energetic in parts and what-not.

    She wanted advice from the consultant who suggested Olanzapine rather than a talking/CBT cure as it could be quicker and more efficient for me.

    I do not know whether it was Olanzapine, and I was wary of taking it and only took it in small doses, but I started becoming 'puffed up' and getting swollen in my neck, under my arms and in my upper-thigh regions.
    I felt more sluggish. I stopped taking it off my own back after a while. I do not blame anyone for this, because we all make errors in whatever work we do and I feel we should take this into account when an error
    occurs with us as many people are under a lot of
    pressure at work.

    Some months later I had my yearly interview with the Incapacity Benefit Office doctor. I told him that I
    may be bi-polar and that I had taken Olanzapine. He
    was quizzical because he said that Olanzapine was for Schizophrenia. I said that I researched it a bit on the Internet and that they are starting to use it now for bi-polar patients. He said that although he was a GP, his interest was in mental health and he looked in a reference book he had and still thought that it was only for Schizophrenia.

    After a short discussion about this, we both agreed (I think, or something like this anyway) that it seemed that since Olanzapine has one particular effect out of many that may help a mania (slows you down), somewhere it was decided to use this for bi-polar as a whole.
    However, other effects of it may (and I stress, may) have a more detrimental effect on bi-polar patients.

    Please feel free to display or show this e-mail to anyone, anywhere, should you deem it appropriate.


    Thanks

  2. #2
    Junior Member
    Join Date
    Apr 2007
    Posts
    9
    I was on this med for a short bit. In a few days my appetite became ravenous, it was just incredible the hunger that overwhelmed me. The side effects of weight gain is NOT a joke or to be taken lightly. Is it ever wonder that most people on psych drugs are overweight?

 

 

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Driving Large